Alabama, 2007

Hail in Alabama, May 11, 2007

May 11, 2007 · NWS MOB · 3 events in 2 counties and zones

Thunderstorms produced hail in southwest Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms produced hail in southwest Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 11, 2:40 AM CST, 10 hours 30 minutes earlier.

Area forecast discussion, May 11, 2:40 AM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 AM CDT FRI MAY 11 2007

.SHORT TERM...(TODAY THROUGH TONIGHT)...WILD CARD IN THE FIRST TWO
PERIODS OF THE FORECAST IS UPPER LOW MOVING FROM OVER EXTREME
SOUTHEAST TX TO OVER THE NORTH-CENTRAL GULF OF MEX. GUIDANCE IS
ADVERTISING THE OFFSHORE FLOW CURRENTLY UNDERWAY CONTINUING INTO
SATURDAY...LIMITING ANY DECENT LOW LEVEL MOISTURE INFLUX AHEAD OF
THIS SYSTEM. WHERE PRECIP WILL HAPPEN IS THE BIGGEST PROBLEM WITH
THIS SYSTEM. GUIDANCE IS ADVERTISING THE BEST CHANCE BEING SOUTHWEST
THIS AFTERNOON...TRANSITIONING TO NORTH TONIGHT...IN A BAND LIKE
FASHION. HAVE LITTLE INSIGHT...SO HAVENT STRAYED FROM GUIDANCE.

IN THE RECORD FRONT...DO NOT FEEL THAT MOBILES RECORD HIGH OF 95
WILL BE BROKEN. PENSACOLAS 90...THAT IS A DISTINCT
POSSIBILITY...WITH A FORECAST HIGH OF 89 FOR TODAY. /16

.LONG TERM...(SATURDAY THROUGH THURSDAY)WEAK H5 LOW WEAKENING AS IT
MOVES EAST ACROSS NORTHERN GULF OF MEXICO WILL PHASE SOMWWHAT WITH
ANOTHER UPPER TROUGH EXTENDING DOWN THE EAST COAST WITH RESULT BEING
A WEAK AREA OF SURFACE LOW PRESSURE OVER THE SOUTHEAST STATES.
ENOUGH PRECIPITABLE WATER...AROUND 1.50...ACROSS THE FORECAST AREA
THAT SOME THUNDERSTORMS SHOULD DEVELOP IN THE HEAT OF THE DAY ON
SATURDAY. AS THE EAST COAST UPPER TROUGH MOVES EAST...A SURFACE HIGH
PRESSURE WILL DROP DOWN THE FRONT SIDE OF THE TRAILING UPPER RIDGE
AND SEND ANOTHER BACK DOOR FRONT OUR WAY WITH DRIER AND COOLER AIR
FOR NEXT WEEK. AS THE SURFACE HIGH CONTINUES TO DROP SOUTH OFF THE
SOUTHEAST COAST OF THE UNITED STATES BY MID NEXT WEEK THE MOISTURE
GRADIENT WILL BE JUST ALONG AND ACROSS THE FORECAST AREA...SO WILL
EXPECT TO SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM
MONDAY AFTERNOON UNTIL THURSDAY...PRIMARILY AFTERNOON AND EVENING
AND MORE PREVALENT NEAR THE COAST WHERE THE SEA BREEZE WILL ENHANCE
THE LOW LEVEL CONVERGENCE. TEMPERATURES WARM TO HOT SATURDAY AND
SUNDAY WILL MODERATE INTO THE LOW AND MID 80S AFTER THE BACK DOOR
FRONT ARRIVES MONDAY MORNING OR THERE ABOUTS. /11

&&

.MARINE...UPPER LOW OVER EXTREME SOUTHEAST TX WILL MOVE SOUTHEAST TO
OVER THE NORTH-CENTRAL GULF OF MEX...THEN MEANDER AROUND AND WEAKEN
AS UPPER SYSTEM DIVES SOUTH OVER THE EASTERN CONUS...PUSHING A FRONT
ACROSS THE AREA SUNDAY. GENERAL OFFSHORE SYNOPTIC FLOW IS EXPECTED
THROUGH THE WEEKEND. A GULF BREEZE IS LIKELY SATURDAY...BEFORE THE
WEAK FRONT PASSES. HIGH PRESSURE WILL PUSH SOUTH OVER THE EAST
COAST...BRINGING A NORTHEAST TO EAST FLOW INTO MID WEEK. AS THE HIGH
MOVES SOUTH...A TIGHT GRADIENT WILL CREATE A MODERATE TO STRONG FLOW
INTO MID WEEK OVER NORTHEASTERN GULF COASTAL WATERS. /16

&&

.FIRE WEATHER...MAY SEE A FEW POCKETS OF HUMIDITY BELOW 35 PERCENT
TODAY BUT OVERALL THE TREND WILL BE MORE MOISTURE WITH LIGHT WINDS
TODAY. SATURDAY WILL SEE MORE OF A NORTHWEST WIND AS THE WEAK
SURFACE LOW TO THE EAST WILL AFFECT THE CIRCULATION OVER THE AREA
BUT THE NORTHWEST WIND WILL CARRY MORE MOISTURE THAN A POST FRONTAL
NORTHWEST WIND WOULD...PLUS EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS ON SATURDAY. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  65  88  66 /  20  20  30  20
PENSACOLA   90  69  88  69 /  20  20  40  20
DESTIN      86  72  85  71 /  20  20  40  20
EVERGREEN   90  64  88  65 /  20  20  40  20
WAYNESBORO  86  58  85  61 /  20  20  20  20
CAMDEN      89  62  85  62 /  20  30  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 11, 5:00 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI MAY 11 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
121200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HIGH PRESSURE MOVING SOUTH ALONG THE ATLANTIC SEABOARD MONDAY INTO
WEDNESDAY WILL CREATE A MODERATE TO STRONG EASTERLY FLOW...RESULTING
IN INCREASED SEAS AND MAKING BOATING FOR SMALL CRAFT HAZARDOUS

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 11, 12:56 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CDT FRI MAY 11 2007

MSZ079-111945-
GEORGE-
INCLUDING THE CITIES OF...LUCEDALE...
156 PM CDT FRI MAY 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY...

AT 151 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTHWEST OF EVANSTON...AND MOVING WEST AT 5
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BASIN...BEXLEY AND MERRILL THROUGH 245 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Baldwin

When
May 11, 1:10 PM CST to 1:12 PM CST
Where
Baldwin County, Perdido
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.020, -87.630

Hail, Mobile

When
May 11, 3:10 PM CST to 3:12 PM CST
Where
Mobile County, 1 mi S of (Mob)mobile Bates Fl
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
30.666, -88.230

Hail, Mobile

When
May 11, 3:22 PM CST to 3:24 PM CST
Where
Mobile County, Theodore
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
30.550, -88.170

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34475, 33015, 33014.